Alert archive / Georgia / Flash Flood Warnings in 2019
Flash Flood Warning 17, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Jun 11, 2019, 10:20 PM EDT for Forsyth County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2019, 10:20 PM EDT (02:20 UTC)
- Expired
- Jun 12, 2019, 4:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 100 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432
WGUS52 KFFC 120220
FFWFFC
GAC117-120815-
/O.NEW.KFFC.FF.W.0017.190612T0220Z-190612T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
1020 PM EDT Tue Jun 11 2019
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Southwestern Forsyth County in north central Georgia...
* Until 415 AM EDT.
* At 1020 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Cumming, Sugar Hill, Drew and Ducktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3425 8402 3416 8408 3414 8408 3410 8411
3412 8426 3428 8424
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 9:53 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 11, 9:53 PM EDT, 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 953 PM EDT Tue Jun 11 2019 .UPDATE... Inverted surface trough across the area along with residual instability from the daytime heating is aiding a more or less line of mainly showers across the ATL metro area down toward CSG. The easterly flow that is setting up across the area will continue shower chances overnight with minimal thunderstorm chances as well. BDL && .SHORT TERM /Tonight through Thursday Night/... BDL .LONG TERM /Thursday through Wednesday/... Baker && .PREV DISCUSSION... /Issued 708 PM EDT Tue Jun 11 2019/ UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 311 PM EDT Tue Jun 11 2019/ SHORT TERM /Tonight through Wednesday Night/... Summer time CAD event setting up across North GA today and tomorrow ahead of a digging shortwave to our west. 500mb trof expected to sharpen by Wednesday afternoon as energy currently over MT heads southeast within a broader NW Flow across the center part of the US. Some pop up showers appearing within the wedge zone in NE GA today which, for now is not much more than a wind shift. Some drier air lurking in SC and NC will continue moving SW into N GA tonight making tomorrow feel very welcome across the northern part of the state with highs closer to overnight lows on Wed. To the south of the wedge front, hot and humid conditions with much higher pops expected tonight through tomorrow as combination sea breeze and a remnant boundary aid in flaring up storms. Carrying likely pops south and east of MCN tonight through tomorrow. Pops increase and expand area wide overnight through tomorrow as the upper trof approaches and flow aloft becomes more southwest. Given the cooler drier airmass at the surface...not expecting much in the way of storms for metro and NE GA...however...Tstorms possible esp Wed afternoon most other areas in a ring around the CAD. SPC outlined a marginal risk across far NW GA for Wed PM which will be closer to the main energy...however...wouldn't be surprised to see a stronger storm further south as the main front comes through late Wed. Local WRF runs suggesting this as a possibility and given the 40-50kts of deep layer shear on Wednesday and GFS forecast CAPE > 1000 j/kg...cannot rule out an isolated severe storm...where damaging winds would be the main concern. Interestingly...CAPE drops off significantly in the wedge so any strong storms would likely weaken as they move into the more stable CAD. Stellman LONG TERM /Thursday through Tuesday/... The upper level longwave trough and associated surface low will be lifting northeastward away from the forecast area and towards the mid Atlantic to begin the extended period. Although there is a slight chance for some wraparound precipitation in far north Georgia, rain chances will otherwise be coming to an end across north and central Georgia, as precipitation will remain focused along the elongated frontal boundary to the south and east of the area. A cooler and drier airmass will set up over the forecast area behind the passage of this system, and high pressure is expected to start building into the southeastern CONUS on Thursday and remain through the end of the week. Temperatures on Thursday and Friday will be well below climatological averages. This is especially true Friday morning, when lows in the 50s with some upper 40s in the far northeastern mountains will be generally 8-12 degrees below normal. High temperatures on Thursday and Friday will also range from the upper 70s across far north Georgia to the mid 80s in south-central Georgia, which will be generally 5-8 degrees below normal. During the weekend, the high pressure centered over the southeastern CONUS will slowly progress eastward towards the mid Atlantic coast, eventually moving offshore by Sunday morning. This high will then gradually join with the Bermuda High pattern as it continues its eastward track. Southerly flow will return to the area this weekend on the back side of the surface high, promoting a return of low level moisture and a subsequent rapid increase in surface dewpoints throughout Saturday and Sunday. PoPs will similarly begin to increase late in the weekend as the forecast area becomes entrenched in the summertime diurnal convective pattern. Scattered showers and thunderstorms are anticipated during the afternoon and evening across the area starting Sunday and continuing through the end of the period. King AVIATION... 00Z Update... Potential for IFR/MVFR ceilings later tonight and Wednesday along with shower chances and some thunderstorm chances. Surface winds becoming ENE 7-14 kt with some gusts 15-25 kts diminishing Wednesday afternoon. //ATL Confidence...00Z Update... Low confidence on ceiling heights and timing later tonight and Wednesday. Medium confidence for all other elements except high confidence for wind direction once the winds go to the east side. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 64 70 60 81 / 50 60 30 5 Atlanta 67 73 62 80 / 40 40 30 5 Blairsville 59 70 55 73 / 20 40 30 20 Cartersville 66 75 60 78 / 30 40 30 5 Columbus 71 82 65 85 / 40 40 30 5 Gainesville 64 70 60 78 / 30 50 30 10 Macon 70 78 63 86 / 60 70 40 5 Rome 65 77 60 79 / 20 40 30 5 Peachtree City 67 75 61 81 / 100 40 30 5 Vidalia 71 81 67 87 / 70 80 60 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....Baker AVIATION...BDL
Hazardous weather outlook, Jun 11, 11:32 AM EDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1132 AM EDT Tue Jun 11 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121545- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1132 AM EDT Tue Jun 11 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. Scattered thunderstorms will be possible mainly for central Georgia this afternoon and evening. A few isolated thunderstorms could be strong, and produce gusty winds, heavy rain, and frequent lightning. However, no storms are expected to be severe at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms will be possible Wednesday and Wednesday night as a low pressure system moves off to the northwest. Moisture and instability return on Sunday and into next week, with scattered diurnal thunderstorms possible in the afternoons and evening each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 11, 10:06 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1006 PM EDT Tue Jun 11 2019
GAZ022-120245-
Forsyth GA-
1006 PM EDT Tue Jun 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FORSYTH COUNTY UNTIL 1045
PM EDT...
At 1004 PM EDT...a strong thunderstorm was over Drew, or near
Cumming. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Cumming, Sugar Hill, Drew and Ducktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3426 8406 3414 8409 3411 8410 3409 8411
3411 8426 3430 8424
TIME...MOT...LOC 0204Z 087DEG 2KT 3418 8420The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:06 PM EDT | Special Weather Statement | FFC | Forsyth | 39 min |
| Jun 11, 10:25 PM EDT | Special Weather Statement | FFC | DeKalb | 50 min |
| Jun 11, 10:54 PM EDT | Flash Flood Warning | FFC | DeKalb | 6 hr |
| Jun 11, 11:28 PM EDT | Special Weather Statement | FFC | Clayton | 47 min |
| Jun 12, 3:49 AM EDT | Flash Flood Watch | FFC | Dodge, Emanuel, Johnson, Laurens, Montgomery, Telfair and 3 more | 16 hr |
| Jun 12, 4:35 AM EDT | River Flood Warning | FFC | Forsyth | 7 hr |
| Jun 12, 3:56 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 34 min |
| Jun 12, 4:20 PM EDT | Flash Flood Warning | FFC | Montgomery, Telfair, Wheeler | 6 hr |
| Jun 12, 4:40 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 20 min |
| Jun 12, 5:30 PM EDT | Flash Flood Warning | FFC | Toombs | 5 hr |
| Jun 12, 7:19 PM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Jun 12, 7:43 PM EDT | Special Weather Statement | FFC | Chattooga | 32 min |
Nearby
Flash Flood Warnings in Georgia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.